Global existence for a quasilinear wave equation outside of star-shaped domains
Journées équations aux dérivées partielles (2001), article no. 12, 6 p.

This talk describes joint work with Chris Sogge and Markus Keel, in which we establish a global existence theorem for null-type quasilinear wave equations in three space dimensions, where we impose Dirichlet conditions on a smooth, compact star-shaped obstacle 𝒦 3 . The key tool, following Christodoulou [1], is to use the Penrose compactification of Minkowski space. In the case under consideration, this reduces matters to a local existence theorem for a singular obstacle problem. Full details will appear in our joint paper of the same title.

@article{JEDP_2001____A12_0,
     author = {Smith, Hart F.},
     title = {Global existence for a quasilinear wave equation outside of star-shaped domains},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     eid = {12},
     publisher = {Universit\'e de Nantes},
     year = {2001},
     doi = {10.5802/jedp.596},
     zbl = {1016.35500},
     mrnumber = {1843413},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jedp.596/}
}
TY  - JOUR
AU  - Smith, Hart F.
TI  - Global existence for a quasilinear wave equation outside of star-shaped domains
JO  - Journées équations aux dérivées partielles
PY  - 2001
DA  - 2001///
PB  - Université de Nantes
UR  - http://www.numdam.org/articles/10.5802/jedp.596/
UR  - https://zbmath.org/?q=an%3A1016.35500
UR  - https://www.ams.org/mathscinet-getitem?mr=1843413
UR  - https://doi.org/10.5802/jedp.596
DO  - 10.5802/jedp.596
LA  - en
ID  - JEDP_2001____A12_0
ER  - 
Smith, Hart F. Global existence for a quasilinear wave equation outside of star-shaped domains. Journées équations aux dérivées partielles (2001), article  no. 12, 6 p. doi : 10.5802/jedp.596. http://www.numdam.org/articles/10.5802/jedp.596/

[C] D. Christodoulou: Global solutions of nonlinear hyperbolic equations for small initial data, Comm. Pure Appl. Math. 39 1986, 267-282. | MR 820070 | Zbl 0612.35090

[J] F. John: Nonlinear wave equations, formation of singularities, University Lecture Series, American Mathematical Society, 1990. | MR 1066694 | Zbl 0716.35043

[K] S. Klainerman: The null condition and global existence to nonlinear wave equations, Nonlinear systems of partial differential equations in applied mathematics, Part 1 (Santa Fe, N.M., 1984), 293-326, Lectures in Appl. Math., 23, Amer. Math. Soc., Providence, R.I., 1986. | MR 837683 | Zbl 0599.35105

Cité par Sources :